22-06-2018 05:48 PM - edited 22-06-2018 05:50 PM
That's @Victoria16 good to hear that your body is now adjusting, and most of of all losing weight. This make me feel at ease as i'm looking at ending 5 yrs in April. But i'm not sure about getting that period again, however i'm 52 now my dr said tamoxifin may have blocked it for good. I hope so. lol
21-06-2018 02:57 PM
21-06-2018 08:15 AM
21-06-2018 01:07 AM
Just wanted to say.. hang in there.. i felt same way after suddenly stopping 9 yr. therapy. That was end of January , this year. I now feel so , so much better being off tamoxifen.. i thanked it for what it helped in my body, but was happy to bid it farewell. I feel much healthier ( altogether feeling way better in all areas)... i pray you will as well.
Best wishes to you.... <3
20-06-2018 10:10 PM
13-06-2018 06:10 PM
Yes I believe so. I'm hoping things will settle down as time goes on. It's because it's so unusual for me and coincides with the reduction. Never seem to find any decent info on reducing the dose so hoping this forum might find others in the same situation.
13-06-2018 08:25 AM
My first time on this Forum. I've been on Tamoxifen for almost ten years. I'm due to come off in 2019, I've found the side effects bearable and gave up visiting my G.P as always had more drugs thrown at me and not much understanding. I was diagnosed with Invasive Lobular Carcinoma so considered it important to take the drug. I've asked to have my prescription reduced now to 10 mg to prepare my body for stopping in September 2019. Im finding the reduction hard as I've become a monster. Im sad/ indifferent to everything. Even writing the word sad has bought tears to my eyes. Not normally an emotional person. Anyone else out the with similar??
12-06-2018 09:55 PM
Is there anyone on here who can testify that they went off tamoxifin after 5+ yrs and was fine? It's nice to hear some positive messges. I'm almost to my five years and i'm still on the fence. My time on tamoxifin has been fairly good. I had non to little side effects which was hot flashes which eased up now, and occassional cramping in legs or arms, oh yea brain fog. Anything else that i have seen or read i haven't experienced it. Now i know like most medication when you go off your body has to adjust to not being on it, so there may be some changes. I do believe it should be weened off instead of just a sudden stop. Just like taking predisone you start off small dosage to max amount, then you work your way back down to small dosage when it's time to ween off.
04-06-2018 05:19 PM
28-05-2018 03:08 PM
I have been taking Tamoxifen for 2 years. The side effects have been awful. I too, am thinking of coming off the drug. I am just worried what will happen if I do.
I am 53yrs old and I was was in the peri-menopause when I was diagnosed. Since taking tamoxifen my periods stopped, awful hot flushes and sweats started. Then joint pain, terrible skin and nails. In the past month my gums and corners of my mouth have been sore. I’m off to the dentist to get it checked, but believe this is also a side effect.
l’m lucky that I only needed a lumpectomy and radiotherapy. I certainly didn’t think taking Tamoxifen would be so awful and make you feel so miserable sometimes. I tried acupuncture with good results. Unfortunately at £50 a go I could not afford to keep going.
Good of luck to all x
28-05-2018 10:28 AM
DCIS, oopherectomy, hysterectomy, chemo, radio, lumpectomy. Initially dx late 2009 (breast cancer). I research frequently, and I'm staying on Arimidex (Anestrosal). It's not fun, but it does get easier over the yrs. I really would love to get off this drug as it's starting to seriously impact on my body (hot flashes have eased slightly, but other symptoms, definetly worsened) I'm sure you probably feel the same- bugger any pain, I just want best options for survival!
24-05-2018 04:56 PM
I've been sitting reading on Tamoxifen regarding staying on for 10 yrs. My 5 yrs is coming up and my oncologist last yr mention to me about doing another 5 yrs. My response was no at the time. I'm so up in the air with my decision. I really have not had any serious side affects as mention here. Hot Flashes yes but are bareable now, i had joint pains for a minute but really nothing much now, maybe because i stay active now. I do feel these Drs don't really know what the side effects are and they are going by what they read in studies. Like in the beginning women talked about brain fog, now it's coming out that it is an issue. I'm just so confuse on what to do. I'm 52, and i feel fine. Some of the issues i see in some of you ladies i feel lucky that my yrs on tamoxifin has been pretty good considering. I'm also concern about if i stay on tamoxifin the other cancers that can occur like endomentriosis/ovarian which now will double your chances. It's just so much to think of. If they knew about doin 10 yrs prior to my dx which they did why wait until now when we are almost finish to say oh do more time. I feel it's a money thing. Just disgusted with the whole cancer ordeal, and by me working in a cancer institue and seeing things just makes me more upset. Yrs later they will come out with oh Tamoxifin and others aren't good for you. There's no win win situation in this disease. Live and try to enjoy life and be happy.
24-05-2018 12:59 PM
I've been having hot flushes since chemo in 2007 when I was 44. I'm now 55 and still suffering, still waking several times every night. I finished ten years of tamoxifen last October, but still they come. They did die down slightly over winter but started up with a vengeance again once the warmer weather came. There are various things I've tried over the years, it's very much a trial and error process as what works for one will not work for another:
chillow at night
starflower oil (it's a stronger version of evening primrose oil)
chlonidine (it's a blood pressure drug but can have the side effect of reducing hot flushes)
low dose anti-depressants (like the above, can reduce hot flushes) - amytriptyline, citalopram, venlafaxine